# SDR CA041130012

- Difficulty date: November 29, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Beech A100
- Aircraft time: 12,079 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB4TN3
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23048018
- Part serial: 9716
- Condition: Failed
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: H, A

## Discrepancy

(CAN) DURING CRUISE FLIGHT AT 12000 FEET THE PILOTS NOTICED THE LT GENERATOR FAIL LIGHT CAME ON.  ALSO A PASSENGER INDICATED THAT HE NOTICED SPARKS COMING FROM THE ENGINE. THE GENERATOR WAS SELECTED OFF AND AIRCRAFT RETURNED TO BASE FOR INSPECTION.  MAINTENANCE INSPECTED THE AIRCRAFT AND NOTICED THAT THE REAR BEARING IN THE STARTER GENERATOR HAD FAILED CAUSING IT TO SELF-DESTRUCT.  THE GENERATOR WAS REPLACED, ENGINE WAS INSPECTED FOR DAMAGED AND AIRCRAFT WAS RETURNED TO SERVICE.
